MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX-S; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX-S; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that the an extractor pro rx retrieval balloon was used during a procedure performed on (b)(6) 2022.During the procedure, it was noticed that the catheter on which the balloon is mounted has failed.The balloon was attempted to be taken out; however, it was impossible to take it out as if something was stuck.There was no erector set up when the balloon was removed.The procedure was completed with another extractor pro rx retrieval balloon.There were no patient complications have been reported due to this event.
 
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Device code a0401 captures the reportable event of catheter break.Block h10: investigation results the returned extractor pro rx retrieval balloon was analyzed and a visual examination found that the catheter of the device was found stretched and detached.No damages were noted to the balloon portion of the device.Microscopic inspection was performed and the catheter was found to be stretched and detached.With all the available information, boston scientific concludes the reported event of catheter break was confirmed.The catheter was stretched and detached which occurred likely due to the manner in which the device was handled and manipulated.Excessive manipulation of the device without enough care, excessive force during handling or usage, and/or forcing the device against significant resistance could induce device damages or loss of functionality.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lot numbers and a manufacturing review of the most probable lot numbers did not identify any anomalies or deviations that could have contributed to the event.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that the an extractor pro rx retrieval balloon was used during a procedure performed on (b)(6), 2022.During the procedure, it was noticed that the catheter on which the balloon is mounted has failed.The balloon was attempted to be taken out; however, it was impossible to take it out as if something was stuck.There was no erector set up when the balloon was removed.The procedure was completed with another extractor pro rx retrieval balloon.There were no patient complications have been reported due to this event.

Brand Name
EXTRACTOR PRO RX-S
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14934500
Report Number3005099803-2022-03553
Device Sequence Number17600347
Product Code FGE
UDI-Device Identifier08714729907152
UDI-Public08714729907152
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00547310
Device Catalogue Number4731
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown